Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 9, 2015, 12:58 PM MST for Coconino County, Navajo County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2015, 12:58 PM MST (19:58 UTC)
- Expired
- Aug 9, 2015, 1:45 PM MST
- In force
- 47 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:55 AM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 9, 9:55 AM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST SUN AUG 9 2015 .SYNOPSIS...DRIER AIR HAS MOVED IN FROM THE SOUTHWEST TODAY WHICH WILL LEAD TO A REDUCTION IN COVERAGE OF SHOWERS AND THUNDERSTORMS. DEEPER MOISTURE WILL RETURN ON MONDAY WITH A MUCH WETTER MONSOON PATTERN ON TUESDAY AND WEDNESDAY. DRIER CONDITIONS ARE FORECAST TO RETURN FOR THE SECOND HALF OF THE WORK WEEK. && .UPDATE/DISCUSSION... THOUGH A REDUCTION IN STORM COVERAGE IS ANTICIPATED TODAY VERSUS YESTERDAY...ENOUGH MOISTURE AND INSTABILITY EXISTS FOR THE POSSIBILITY OF STORMS JUST ABOUT ANYWHERE IN NORTHERN ARIZONA SO PRECIP/STORM CHANCES HAVE BEEN RAISED ACCORDINGLY. STORMS WILL INITIALLY FAVOR HIGHER TERRAIN...WITH STORM MOTION TOWARD THE NORTHEAST. && .PREV DISCUSSION /437 AM MST/...SOUTHWEST FLOW HAS BROUGHT DRIER AIR FROM THE PACIFIC INTO ARIZONA TODAY. THE ARRIVAL OF THIS DRIER AIR HAS FORMED A MORE STABLE AIR MASS COMPARED TO THE PAST TWO DAYS AND WILL LIMIT OUR CHANCES FOR SHOWERS AND THUNDERSTORMS INTO MONDAY. MONDAY THROUGH WEDNESDAY...THE SUBTROPICAL RIDGE WILL REPOSITION ITSELF FARTHER NORTHWARD OVER THE FOUR CORNERS REGION AS A LOW PRESSURE SYSTEM DEEPENS OFF THE CALIFORNIA COAST. A MOIST SOUTHEASTERLY FLOW WILL DEVELOP ACROSS ARIZONA...SOUTH OF THE RIDGE AXIS...BRINGING ADDITIONAL TROPICAL MOISTURE UP INTO ARIZONA. MONDAY WILL BE THE TRANSITION DAY TO A MORE ACTIVE MONSOON PATTERN WITH SHOWERS AND THUNDERSTORMS RAMPING UP ON TUESDAY AND WEDNESDAY. THURSDAY AND FRIDAY...AS THE CUT OFF LOW MOVES NORTHWARD THE SUBTROPICAL RIDGE MOVES INTO SOUTHERN ARIZONA AND STRENGTHENS. THIS PATTERN SHIFT WILL PRODUCE A MORE STABLE AND SLIGHTLY DRIER AIR MASS WITH LOWER CHANCES FOR THUNDERSTORM ACTIVITY EACH DAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT ISOLATED TO SCATTERED SHRA/TSRA BETWEEN 18Z-03Z ACROSS MUCH OF NORTHERN ARIZONA. MVFR/IFR CONDITIONS WILL BE POSSIBLE UNDER THE STRONGEST STORMS. TSRA IS POSSIBLE AT KFLG...KGCN...KSEZ AND KINW...BUT PROBABILITIES ARE TOO LOW TO BE INCLUDED IN THE TAFS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...AT/BOHLIN AVIATION...RR FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 8, 1:27 PM MST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 127 PM MST SAT AUG 8 2015 AZZ004>007-009>016-038>040-090445- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 127 PM MST SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ARIZONA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS. HEAVY RAIN WITH SUCCESSIVE STORMS WILL ELEVATE THE THREAT FOR LOCALIZED FLASH FLOODING. THE GREATEST CHANCES FOR SEVERE WEATHER WILL BE FROM THE MOGOLLON RIM NORTHWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...NO SIGNIFICANT THREATS. MONDAY THROUGH THURSDAY...SHOWERS AND THUNDERSTORMS WILL RETURN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Special weather statement, Aug 9, 12:26 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1226 PM MST SUN AUG 9 2015 AZZ008-037-092000- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 1226 PM MST SUN AUG 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YAVAPAI COUNTY UNTIL 100 PM MST... AT 1224 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHINO VALLEY...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...IN ADDITION TO HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... CHINO VALLEY...PAULDEN AND NORTH WILLIAMSON VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3468 11250 3479 11267 3501 11251 3484 11226 TIME...MOT...LOC 1924Z 220DEG 9KT 3480 11253
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:35 PM MST | Special Weather Statement | FGZ | Navajo | 40 min |
| Aug 8, 7:18 PM MST | Special Weather Statement | FGZ | Navajo | 42 min |
| Aug 9, 11:26 AM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Aug 9, 12:26 PM MST | Special Weather Statement | FGZ | Yavapai | 34 min |
| Aug 9, 2:05 PM MST | Special Weather Statement | FGZ | Coconino | 25 min |
| Aug 9, 2:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 50 min |
| Aug 9, 2:22 PM MST | Tornado Warning | FGZ | Coconino | 23 min |
| Aug 9, 2:39 PM MST | Special Weather Statement | FGZ | 36 min | |
| Aug 9, 2:42 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Aug 9, 3:00 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 21 min |
| Aug 9, 3:29 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.